MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE BALLOON ESOPHAGEAL; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE BALLOON ESOPHAGEAL; KNQ, DILATOR, ESOPHAGEAL
Catalog Number HBD-15-16.5-18
Medical Device Problem Codes Burst Container or Vessel (1074); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: (b)(6) 2018.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.It is unknown if the user applied negative pressure and lubrication to the balloon prior to advancement through the endoscope accessory channel.A possible contributing factor to a leakage is failure to apply negative pressure and lubrication to the balloon prior to advancement.The instructions for use advise the user: "to facilitate passage through the endoscope, apply negative pressure to the catheter." the application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Negative pressure will also aid in balloon preservation and optimize balloon performance.The instructions for use also advise the user: "maintain balloon deflation with negative pressure and introduce into the accessory channel of the endoscope, advancing in short increments until the dilator is completely visualized endoscopically." the instructions for use advise the user: "apply a lubricating agent to the balloon to facilitate passage through the endoscope accessory channel." this activity will aid in balloon preservation.A possible contributing factor to a leakage in the balloon material is using a compromised inflation device to inflate the balloon.If the pressure reading of the inflation device is inaccurate, this could contribute to over inflation, possibly resulting in damage to the balloon material.A leakage can occur if the balloon comes into contact with a sharp object or a burr in the endoscope channel.Prior to distribution, all hercules 3 stage balloons esophageal are subjected to a leak test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a dilation procedure, the physician used a cook hercules 3 stage balloon esophageal.Per medwatch form (b)(4): "while using a dilation balloon, the equipment failed to stay dilated during the procedure.The [physician] wanted to make sure the company was aware of the faulty product." although a portion of specific patient outcome information has not yet been provided, the initial reporter specified that the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Continued from section d3 - date of event: (b)(6) 2018.Continued from section e3 - occupation: non healthcare professional.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.It is unknown if the user applied negative pressure and lubrication to the balloon prior to advancement through the endoscope accessory channel.A possible contributing factor to a leakage is failure to apply negative pressure and lubrication to the balloon prior to advancement.The instructions for use advise the user: "to facilitate passage through the endoscope, apply negative pressure to the catheter." the application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Negative pressure will also aid in balloon preservation and optimize balloon performance.The instructions for use also advise the user: "maintain balloon deflation with negative pressure and introduce into the accessory channel of the endoscope, advancing in short increments until the dilator is completely visualized endoscopically." the instructions for use advise the user: "apply a lubricating agent to the balloon to facilitate passage through the endoscope accessory channel." this activity will aid in balloon preservation.A possible contributing factor to a leakage in the balloon material is using a compromised inflation device to inflate the balloon.If the pressure reading of the inflation device is inaccurate, this could contribute to over inflation, possibly resulting in damage to the balloon material.A leakage can occur if the balloon comes into contact with a sharp object or a burr in the endoscope channel.Prior to distribution, all hercules 3 stage balloons esophageal are subjected to a leak test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a dilation procedure, the physician used a cook hercules 3 stage balloon esophageal.Per medwatch form 2600320000-2018-8089: "while using a dilation balloon, the equipment failed to stay dilated during the procedure.The [physician] wanted to make sure the company was aware of the faulty product." additional information was received on 21-sep-2018 that the balloon had ruptured.Although a portion of specific patient outcome information was not provided, the initial reporter specified that the patient did not experience any adverse effects due to this occurrence.

Brand Name
HERCULES 3 STAGE BALLOON ESOPHAGEAL
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7901787
Report Number1037905-2018-00432
Device Sequence Number11150928
Product Code KNQ
UDI-Device Identifier00827002487321
UDI-Public(01)00827002487321(17)210507(10)W4063645
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2021
Device Catalogue NumberHBD-15-16.5-18
Device Lot NumberW4063645
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR